General information
Latest issue
Impact factor
Guidelines for authors
Submit a manuscript

Search papers
Search references

Latest issue
Current issues
Archive issues
What is RSS

Teor. Veroyatnost. i Primenen.:

Personal entry:
Save password
Forgotten password?

Teor. Veroyatnost. i Primenen., 1965, Volume 10, Issue 3, Pages 409–436 (Mi tvp538)  

This article is cited in 4 scientific papers (total in 4 papers)

Some limit theorems of the queueing theory. II. (Many channels systems)

A. A. Borovkov

Institute of Mathematics, Siberian Branch of USSR Academy of Sciences

Abstract: Queneing systems with many input and output channels are considered. By the channel with index $j$, $1\le j\le m$, $m\ge1$, groups of calls of the random size $\eta_1^{(j)},\eta_2^{(j)},…$ arrive at the instants $a^{(j)}$, $a^{(j)}+\tau^{(j)}$, $a^{(j)}+\tau_1^{(j)}+\tau_2^{(j)},…$. The arrived calls fall in the general queue. The service is made by $M-m\ge1$ servers and described in the similar way: the server with index $j$, $m+1\le j\le M$, begins to work at the instant $a^{(j)}$ and can serve $-\eta^{(j)}\ge0$ calls during random time $\tau^{(j)}$. The sequences $\tau_1^{(j)},\tau_2^{(j)},…$; $\eta_1^{(j)},\eta_2^{(j)},…$; $j=\overline{1,M}$ “managing” the system are mutually independent sequences of independent identically distributed random variables.
Every server can work in one of the two ways: either the service starts at instans $a^{(j)}$, $a^{(j)}+\tau^{(j)}$, $a^{(j)}+\tau_1^{(j)}+\tau_2^{(j)},…$ regardless of the presence of the queue or the service begins only when there is at least one call.
In this paper all the limit distribution laws of the length of the queue $\theta(T)$ at instant $T\to\infty$ are found for the described systems working in heavy traffic when
$$ \delta=-\sum_{j=1}^M\frac{\mathbf M\eta^{(j)}}{\mathbf M\tau^{(j)}}\to0. $$

Theorem. Let
$$ \sigma^2(\delta)=\sum_{j=1}^M[\frac{\mathbf D\eta^{(j)}}{\mathbf M\tau}+\frac{(\mathbf M\eta^{(j)})^2\mathbf D\tau^{(j)}}{(\mathbf M\tau^{(j)})^3}]\to\sigma^2>0 as \delta\to0 $$
and let for some $\gamma>0$ the moments $\mathbf M\tau^{(j)}$, $\mathbf M|\frac{\tau^{(j)}-\mathbf M\tau^{(j)}}{\sqrt{\mathbf D\tau^{(j)}}}|^{2+\gamma}$, $\frac{\mathbf M|\eta^{(j)}-\mathbf\eta^{(j)}|^{2+\gamma}}{\mathbf D\eta^{(j)}}$ be bounded uniformly in $\delta$. Let further the initial conditions $\theta(0)$, $a^{(1)},…,a^{(M)}$ satisfy the following requirements
$$ (\delta T)^{-1}\max_j(\theta(0),\frac{a^{(j)}}{\mathbf M\tau^{(j)}})\underset{\mathbf P}\to0 if \delta\sqrt T\ge1 $$
$$ T^{1/2}\max_j(\theta(0),\frac{a^{(j)}}{\mathbf M\tau^{(j)}})\underset{\mathbf P}\to0 if \delta\sqrt T<1 $$

A. If $\delta\sqrt T\to U$, $-\infty\le U\le\infty$
\begin{gather*} \lim_{\delta\to0}\mathbf P(\theta(T)<\frac x{|\delta|}\mid\theta(0),a^{(1)},…,a^{(M)})=
=\mathbf P(\omega(t)<\frac{x+t\operatorname{sign}\delta}\sigma, 0\le t\le U^2). \end{gather*}

B. If $\delta\sqrt T\to0$
$$ \lim_{\delta\to0}\mathbf P(\theta(T)<x\sqrt T\mid\theta(0),a^{(1)},…,a^{(M)})=\sqrt{\frac2\pi}\int_0^{x/\sigma}e^{-t^2/2} dt. $$

C. If $\delta\sqrt T\to-\infty$
$$ \lim_{\delta\to0}\mathbf P(\theta(T)<-\delta T+x\sqrt T\mid\theta(0),a^{(1)},…,a^{(M)})=\frac1{\sqrt2\pi}\int_{-\infty}^{x/\sigma}e^{-t^2/2} dt. $$
Here $\omega(t)$ is the standard Brownian motion process.
The similar assertion holds true for the waiting time.

Full text: PDF file (4194 kB)

English version:
Theory of Probability and its Applications, 1965, 10:3, 375–400

Bibliographic databases:

Received: 24.12.1964

Citation: A. A. Borovkov, “Some limit theorems of the queueing theory. II. (Many channels systems)”, Teor. Veroyatnost. i Primenen., 10:3 (1965), 409–436; Theory Probab. Appl., 10:3 (1965), 375–400

Citation in format AMSBIB
\by A.~A.~Borovkov
\paper Some limit theorems of the queueing theory.~II. (Many channels systems)
\jour Teor. Veroyatnost. i Primenen.
\yr 1965
\vol 10
\issue 3
\pages 409--436
\jour Theory Probab. Appl.
\yr 1965
\vol 10
\issue 3
\pages 375--400

Linking options:

    SHARE: FaceBook Twitter Livejournal

    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
    Cycle of papers

    This publication is cited in the following articles:
    1. E. A. Danielyan, A. A. Danielyan, I. E. Danielyan, “Zakonomernosti ocheredei v modelyakh s ozhidaniem”, Uch. zapiski EGU, ser. Fizika i Matematika, 2006, no. 2, 3–23  mathnet
    2. L. G. Afanasyeva, A. V. Tkachenko, “Multichannel queueing systems with regenerative input flow”, Theory Probab. Appl., 58:2 (2014), 174–192  mathnet  crossref  crossref  mathscinet  zmath  isi  elib  elib
    3. Afanasyeva L.G., Bashtova E.E., “Coupling Method for Asymptotic Analysis of Queues with Regenerative Input and Unreliable Server”, Queueing Syst., 76:2, SI (2014), 125–147  crossref  isi
    4. A. V. Tkachenko, “Multichannel queueing system in a random environment”, Moscow University Mathematics Bulletin, 69:1 (2014), 37–40  mathnet  crossref
  • Теория вероятностей и ее применения Theory of Probability and its Applications
    Number of views:
    This page:296
    Full text:111

    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2021